Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 20, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 27, 2024, 2:36 PM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 2:36 PM CDT (19:36 UTC)
- Expired
- Apr 27, 2024, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Baylor County, TX, Foard County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2578 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 14.9
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:22 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 27, 1:22 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
122 PM CDT Sat Apr 27 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Sunday)
Issued at 112 PM CDT Sat Apr 27 2024
Dangerous convective environment in place today and into tonight.
Storms have already fired out west with severe and tornado
warnings already issued this morning. A special balloon sounding
issued by the NSSL near Weatherford shows a concerning profile
with 2500 J/kg SBCAPE, 0-1km SRH near 25 kts, effective shear of
60 knots all indicative of a volatile air mass in place. A PDS
Tornado Watch has already been issued for western Oklahoma and
western north Texas with the expectation this will likely be
expanded eastward within the next several hours. Guidance has
trended a bit slower with the forward progression of supercell
thunderstorms, and the latest indication is central Oklahoma
should be impacted by dangerous supercell thundrestorms capable of
producing strong to violent tornadoes within the 3 PM to 9 PM time
frame.
Complicating this is the high potential for very heavy rainfall
which will quickly lead to flash flooding issues where these
storms set up. The WPC has issued a high risk of flash flooding
for parts of east-central Oklahoma, though it should be stressed
that there is uncertainty with the placement of this. Central and
southern Oklahoma are at risk of dangerous flash flooding issues.
Repeated rounds of thunderstorms are expected, and the public
should not let their guard down after a storm has passed.
Many public events are occurring today and with people out of the
office/school, there is a high concern in our office of people
being out on the roads or away from shelters. We urge those who
can to remain near a shelter today as the environment resembles
that of previous historic tornadic outbreaks. Please heed
warnings!
Thompson
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 112 PM CDT Sat Apr 27 2024
Thunderstorms should exit our forecast area tomorrow morning.
ADditional forecast details will be given with later packages.
&&
.AVIATION...
(18Z TAFS)
Issued at 1131 AM CDT Sat Apr 27 2024
Severe thunderstorms will continue to develop across western and
northern Oklahoma and western north Texas through the afternoon
with the potential for large hail and strong tornadoes. Recent
short-term guidance has suggested that storms will be arriving a
bit later into central Oklahoma (around 3-5 PM), and these storms
will also bring the threat of large hail and tornadoes
(potentially strong). Tonight, there is a high potential for
repeated thunderstorms with very heavy rainfall across parts of
central, southern, and southeastern Oklahoma. This activity could
exit our forecast area as early as 7-8 AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 79 55 79 / 100 20 0 10
Hobart OK 56 80 51 81 / 70 0 0 10
Wichita Falls TX 59 81 56 83 / 100 10 0 0
Gage OK 50 77 46 81 / 10 10 10 10
Ponca City OK 60 79 49 77 / 100 40 10 10
Durant OK 63 77 61 82 / 90 90 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ004>008-010>013-
015>020-022>032-035-037>048-050>052.
TX...Flood Watch through Sunday evening for TXZ086-089-090.
&&
SHORT TERM...01
LONG TERM....01
AVIATION...01Hazardous weather outlook, Apr 27, 2:57 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 257 AM CDT Sat Apr 27 2024 OKZ004>048-050>052-TXZ083>090-280800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 257 AM CDT Sat Apr 27 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE..Today and Tonight... .Thunderstorms... There is a moderate risk of severe thunderstorms today across a large portion of northern into central and southern Oklahoma and portions of western north Texas. An enhanced risk covers much of the remainder of western north Texas and Oklahoma. Multiple rounds of severe storms will be possible across the area today and tonight. Hail to the size of baseballs, damaging wind gusts of up to 80 mph and tornadoes, some of which could be strong, will all be possible. .Heavy Rainfall... Multiple rounds of thunderstorms will also result in a risk for flooding by late today and tonight particularly near and east of I-35. Fire Weather... Near critical fire weather conditions are possible this afternoon across northwest Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There will be a chance of severe thunderstorms Sunday across southeast Oklahoma. A chance of thunderstorms will return across the area Wednesday and continue through Friday. Although widespread severe is not expected a few strong to severe storms appear possible. .Flooding... Chance of heavy rainfall and possible flooding will continue Sunday morning across southeast Oklahoma. .Fire Weather... Near critical fire weather conditions may develop Tuesday afternoon across northwest Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 27, 12:50 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Norman OK
1250 PM CDT Sat Apr 27 2024
OKZ021-271815-
Beckham OK-
1250 PM CDT Sat Apr 27 2024
...Strong thunderstorms will impact portions of western Beckham
County through 115 PM CDT...
At 1249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erick to 10 miles northwest of Vinson.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erick and Delhi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 10000 3542 9976 3542 9966 3512 9967
3512 9978 3503 9979 3503 10000
TIME...MOT...LOC 1749Z 214DEG 29KT 3523 9985 3501 9999
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MDULocal storm report, Apr 27, 12:59 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1259 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM Hail 2 E Goodlett 34.33N 99.86W
04/27/2024 E1.25 Inch Hardeman TX Trained Spotter
&&
RBSpecial weather statement, Apr 27, 12:59 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Norman OK
1259 PM CDT Sat Apr 27 2024
OKZ006-007-011-012-271830-
Major OK-Garfield OK-Alfalfa OK-Grant OK-
1259 PM CDT Sat Apr 27 2024
...Strong thunderstorms will impact portions of southeastern Alfalfa,
southwestern Grant, western Garfield and eastern Major Counties
through 130 PM CDT...
At 1259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Longdale to near Meno to
near Goltry. Movement was northeast at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Enid, Fairview, Helena, Waukomis, Lahoma, Ringwood, Drummond, Cleo
Springs, Goltry, Ames, Meno, Nash, Hillsdale, Carrier, Vance Air
Force Base, Orienta, and Isabella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3637 9788 3617 9795 3617 9858 3637 9856
3679 9786
TIME...MOT...LOC 1759Z 230DEG 34KT 3617 9844 3636 9817 3650 9816
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MahaleLocal storm report, Apr 27, 1:12 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
112 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM Hail 6 SW Eldorado 34.42N 99.73W
04/27/2024 E1.00 Inch Jackson OK Trained Spotter
&&
RBSpecial weather statement, Apr 27, 1:17 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Norman OK
117 PM CDT Sat Apr 27 2024
OKZ014-021-271845-
Roger Mills OK-Beckham OK-
117 PM CDT Sat Apr 27 2024
...A strong thunderstorm will impact portions of south central Roger
Mills and northern Beckham Counties through 145 PM CDT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Sayre, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City, Sayre, Cheyenne, Erick, and Berlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3561 9968 3546 9936 3540 9937 3515 9980
3522 9992
TIME...MOT...LOC 1817Z 218DEG 30KT 3535 9970
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MDUSpecial weather statement, Apr 27, 2:12 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
212 PM CDT Sat Apr 27 2024
OKZ012-013-018>020-271945-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
212 PM CDT Sat Apr 27 2024
...A strong thunderstorm will impact portions of northeastern
Kingfisher, southwestern Noble, Logan, southwestern Payne and
southeastern Garfield Counties through 245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cedar Valley, moving north at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guthrie, Crescent, Cashion, Cedar Valley, Marshall, Mulhall, Cimarron
City, Orlando, Douglas, Lake Carl Blackwell, Lovell, Lake Mcmurtry,
Seward, and Navina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 9735 3580 9775 3626 9769 3621 9719
TIME...MOT...LOC 1912Z 200DEG 37KT 3588 9753
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:11 AM CDT | River Flood Advisory | OUN | Carter, Johnston, Murray | 37 hr |
| Apr 27, 9:16 AM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| Apr 27, 9:25 AM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Apr 27, 9:30 AM CDT | River Flood Watch | OUN | Hughes, Seminole | 6 hr |
| Apr 27, 9:31 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 30 hr |
| Apr 27, 9:40 AM CDT | Special Weather Statement | OUN | Roger Mills | 35 min |
| Apr 27, 9:41 AM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Apr 27, 9:50 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 40 min |
| Apr 27, 10:10 AM CDT | Tornado Warning | OUN | Dewey, Roger Mills | 35 min |
| Apr 27, 10:13 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 47 min |
| Apr 27, 10:24 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 51 min |
| Apr 27, 10:32 AM CDT | Tornado Warning | OUN | Custer, Dewey, Roger Mills | 32 min |
| Apr 27, 10:34 AM CDT | Tornado Warning | OUN | Garfield, Major | 41 min |
| Apr 27, 10:50 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 40 min |
| Apr 27, 10:56 AM CDT | Tornado Warning | OUN | Garfield | 19 min |
| Apr 27, 11:01 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 44 min |
| Apr 27, 11:10 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 19 min |
| Apr 27, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 44 min |
| Apr 27, 11:24 AM CDT | Tornado Warning | OUN | Grant | 16 min |
| Apr 27, 11:35 AM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Apr 27, 11:38 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods | 67 min |
| Apr 27, 11:40 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 37 min |
| Apr 27, 11:59 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Major, Roger Mills, Woodward | 46 min |
| Apr 27, 12:25 PM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| Apr 27, 12:27 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 2 hr |
| Apr 27, 12:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 49 min |
| Apr 27, 12:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Apr 27, 12:50 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Apr 27, 12:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Apr 27, 12:58 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 2 hr |
| Apr 27, 12:59 PM CDT | Special Weather Statement | OUN | Major | 31 min |
| Apr 27, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 46 min |
| Apr 27, 1:01 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 44 min |
| Apr 27, 1:17 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Apr 27, 1:17 PM CDT | Tornado Warning | OUN | Garfield, Grant | 28 min |
| Apr 27, 1:24 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 51 min |
| Apr 27, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills | 47 min |
| Apr 27, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 43 min |
| Apr 27, 1:39 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 24 min |
| Apr 27, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 47 min |
| Apr 27, 1:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 44 min |
| Apr 27, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods | 34 min |
| Apr 27, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 27 min |
| Apr 27, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 41 min |
| Apr 27, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 52 min |
| Apr 27, 2:12 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
| Apr 27, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 28 min |
| Apr 27, 2:38 PM CDT | Tornado Warning | OUN | Kay | 37 min |
| Apr 27, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 34 min |
| Apr 27, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 48 min |
| Apr 27, 2:44 PM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Apr 27, 2:46 PM CDT | Tornado Warning | OUN | Kay | 29 min |
| Apr 27, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 49 min |
| Apr 27, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 47 min |
| Apr 27, 3:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 19 min |
| Apr 27, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Major, Noble | 41 min |
| Apr 27, 3:10 PM CDT | Tornado Warning | OUN | Garfield, Grant, Kay, Noble | 7 min |
| Apr 27, 3:14 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 46 min |
| Apr 27, 3:19 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Apr 27, 3:22 PM CDT | Tornado Warning | OUN | Noble, Payne | 38 min |
| Apr 27, 3:29 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Apr 27, 3:31 PM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Apr 27, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 41 min |
| Apr 27, 3:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 40 min |
| Apr 27, 3:38 PM CDT | River Flood Advisory | OUN | Atoka | 19 hr |
| Apr 27, 3:38 PM CDT | Tornado Warning | OUN | Caddo, Canadian, Washita | 52 min |
| Apr 27, 3:39 PM CDT | River Flood Advisory | OUN | Hughes, Seminole | 23 hr |
| Apr 27, 3:40 PM CDT | River Flood Advisory | OUN | Cotton | 17 hr |
| Apr 27, 3:41 PM CDT | River Flood Advisory | OUN | Comanche, Cotton | 17 hr |
| Apr 27, 3:42 PM CDT | River Flood Advisory | OUN | Grady | 17 hr |
| Apr 27, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 44 min |
| Apr 27, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| Apr 27, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble | 22 min |
| Apr 27, 4:05 PM CDT | Tornado Warning | OUN | Kay | 5 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | OUN | Caddo, Canadian | 39 min |
| Apr 27, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 27 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | OUN | Tillman | 41 min |
| Apr 27, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 39 min |
| Apr 27, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 23 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.